It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-30-2012, 10:38 AM   #1
Junior Member
(female)
 
Join Date: Aug 2012
Posts: 11
saramoo78 HB User
Smile HELP... Symptoms getting worse on synthroid!!!!!

I have been treated with synthroid for high reverse T3 and low FT3 and FT4 but my symptoms are getting much worse. Dry hair, large weight gain, feeling depressed.

Has anyone experienced this or got any advice???

 
Reply With Quote
Old 09-30-2012, 02:18 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,314
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: HELP... Symptoms getting worse on synthroid!!!!!

Are you still taking only 25 mcgs? As I explained before, that kind of "non-dose" can make you even more hypothyroid by decreasing TSH production and thus decreasing the amount of hormone that your gland was making before treatment began. It causes a net loss of hormone instead of an increase, and that's why your symptoms might be worse.

Did you ever get a levels check?
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-30-2012, 05:23 PM   #3
Newbie
(female)
 
Join Date: Sep 2011
Location: florida
Posts: 3
domsmom HB User
Re: HELP... Symptoms getting worse on synthroid!!!!!

If you have a high RT3 that means you aren't converting the T4 in synthroid to T3. It's being converted to RT3 which blocks the T3 receptor. You should be on cytomel only or possibly Armour-although with Armour you may again run into the same problem with the T4 converting to RT3 instead of T3. I'm surprised you were prescribed T4 only with a high Reverse T3. No wonder you feel worse!

 
Reply With Quote
Old 10-01-2012, 12:00 AM   #4
Inactive
(female)
 
Join Date: Apr 2012
Location: New York
Posts: 15
KP001 HB User
Re: HELP... Symptoms getting worse on synthroid!!!!!

Hi

If you have high reverse t3, you should be taking t3 (such as cytomel) not synthroid, which is t4 only. Normally your body produces t4 first, then converts it to t3 which is the usable form. However some people convert T3 to reverse T3 instead which is not usable by the body. By taking additional T4 in the form of Synthroid, your body has more T4 so it can create more reverse T3. There's also great book by Paul Robinson called Recovering with T3 that explains how he got better after having high reverse t3.

Hope this helps!

Last edited by moderator2; 10-01-2012 at 05:44 AM. Reason: posted disallowed website

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!